Mississippi, 2005

Tornadoes and Hail in Mississippi, March 26, 2005

March 26, 2005 · NWS JAN · 45 events in 20 counties and zones

21 hail, 14 thunderstorm wind, 9 tornado, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$2.6 million
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 26, 3:05 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 26, 3:05 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST SAT MAR 26 2005

...DANGEROUS SEVERE WEATHER OUTBREAK TONIGHT...

.SHORT TERM...FOR LATE THIS AFTERNOON AND TONIGHT A DANGEROUS
SEVERE WEATHER PATTERN IS SETTING UP FOR THE REGION. PARAMETERS ARE
COMING TOGETHER AS A WARM FRONT IS PUSHING NORTH THROUGH THE REGION
AND A POWERFULL UPPER LEVEL SHORTWAVE TROUGH APPROACHES FROM TEH
WEST. BOUNDARY LAYER MOISTURE IS ON THE INCREASE...WITH THE VERY
MOIST MARINE LAYER BEGINNING TO SURGE NORTH THROUGH SE LA AND SRN
MS.

THE MID TO UPPER LEVEL JET IS NOSING INTO SRN LA/SW MS THIS
AFTERNOON. MODELS CONTINUE TO SHOW STRONG DESTABILIZATION FOR LATE
THIS AFTERNOON...850 MB THETAE VALUES NEAR 340 K WILL MOVE INTO
SOUTHERN PORTIONS OF THE AREA BY THIS EVENING. SATELLITE IMAGERY
INDICATES STRONG SHORTWAVE IMAGERY POISED TO TRACK INTO THE REGION
LATE THIS AFTERNOON INTO TONIGHT. SEVERE WEATHER POTENTIAL WILL
INCREASE ALONG AND SOUTH OF THE WARM FRONT THIS AFTERNOON AND
TONIGHT. THE LAPSE RATES REMAIN HEALTHY SO THE POTENTIAL FOR
HAIL...DAMAGING WINDS AND TORNADOES REMAIN GOOD FOR THE REGION. THE
TORNADO AND DAMAGING WIND POTENTIAL WILL DECREASE FROM WEST TO EAST
AFTER MIDNIGHT. AT THIS TIME THE MOST LIKELY PERIOD FOR SEVERE
STORMS LOOKS TO BE FROM THE LATE AFTERNOON THROUGH 3 AM. SUPERCELLS
WILL BE LIKELY WITH DAMAGING WIND...LARGE HAIL AND TORNADIC
DEVELOPMENT.A PRIMED AIR MASS WILL BE IN PLACE WHEN DYNAMICS
INTENSIFY THIS EVENING. LOW LEVEL FLOW WILL STRENGTHEN IN RESPONSE
TO THE SURFACE LOW CENTER THAT WILL MOVE INTO CENTRAL LA BY SUNSET
AND LIFT NWD ACROSS THE FORECAST AREA DURING THE NIGHT. THE UPPER
JET...JET CORE MAX WINDS FORECAST AROUND 150 KTS...IS EXPECTED TO
INTENSIFY AS IT PUSHES NEWD INTO THE REGION TONIGHT AND 850 MB FLOW
INCREASES TO 35-40 KTS. A MIDLEVEL JET OF AROUND 90 KNOTS WILL COME
IN ON THE BACK OF THE STORM SYSTEM EARLY SUNDAY.

FOR SUNDAY...
DURING THE DAY SUNDAY THE ASSOCIATED CLOSED UPPER LOW
WILL PASS OVER THE REGION. COOL MIDLEVEL TEMPS(-15 TO NEAR -20C)
WILL BRING THE POSSIBILITY OF HAIL WITH THE SCATTERED THUNDERSTORMS.
THIS WILL CONTINUE SOME DECENT LAPSE RATES ACROSS THE REGION. ALSO
EXPECT SOME WRAP AROUND CLOUDS WITH THIS SYSTEM. WILL INCREASE POPS
SOME ACROSS THE REGION. DESPITE THE DRYING AIRMASS ACROSS THE LOWER
MISSISSIPPI VALLEY...LARGE SCALE QG FORCING ASSOCIATED WITH THE
UPPER-LEVEL SYSTEM MAY PROVIDE SOME AID FOR SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS OUR AREA THROUGH THE DAY SUNDAY. MODELS DO
POINT TO SOME GUSTY WINDS MIXING DOWN DURING THE DAY ON SUNDAY AND
WILL CONTINUE WITH GUSTS OF AROUND 30 MPH. IN LIGHT OF THE DANGEROUS
SCENARIO TAKING SHAPE FOR TONIGHT...WILL LET LATER SHIFTS CONSIDER
THE WIND SITUATION FOR ON ANY POSSIBLE LAKE WIND ADVISORY THAT MAY
BE NEEDED./17/

SUNDAY NIGHT AND MONDAY...
EXPECT THE MID LEVEL COLD CORE TO TRAVERSE THE FORECAST AREA SUNDAY
NIGHT. STRONG HEIGHT FALLS ASSOC WITH THE TROUGH PASSAGE WILL
SQUEEZE OUT LIGHT RAIN OR DRIZZLE OVER MUCH OF THE FORECAST AREA.
EXPECT STRONG SUBSIDENCE WILL PREVENT STRATUS FROM HANGING AROUND TO
LONG MONDAY. /EC/

.LONG TERM...12Z GFS SHOWS SOME UNCERTAINTY IN HANDLING THE MID WEEK
STORM SYSTEM. THERE ARE SOME INDICATIONS THAT A MID LEVEL SHORTWAVE
TROUGH COULD INCITE ENOUGH WARM ADVECTION AND LIFT TO BRING RAIN
CHANCES AS EARLY AS WEDNESDAY...SO HAVE INTRODUCED RAIN CHANCES FOR
WEDNESDAY NIGHT...DID NOT WANT TO BREAK MUCH FROM CONTINUITY AND GO
EARLIER THAN THAT. OTHERWISE...THERE ARE INIDICATIONS FOR A
SIGNIFICANT STORM SYSTEM TO AFFECT THE FORECAST AREA SOMETIME AROUND
THE THURSDAY TIME FRAME. GIVEN ALL THE ATTENTION ON THE CURRENT
SEVERE WEATHER EVENT...WILL FOREGO ANY MENTION OF THE SYSTEM IN THE
HWO. IT APPEARS NEXT WEEKEND WILL SEE THE WEATHER DRY OUT. /EC/

&&

.AVIATION...
HAVE PUT IN GR -(LARGE HAIL POTENTIAL) IN TAFS ALONG WITH GUSTS OF
25-50KNTS WITH SEVERE STORMS. KEPT IFR CONDITIONS WITH CONVECTION.
STORMS SHOULD DECREASE FROM WEST TO EAST WELL AFTER MIDNIGHT. MAY
HAVE SMALL HAIL IN TAF SITES ON SUNDAY WITH THE PASSAGE OF THE COOL
UPPER LOW. /17/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: 17
LONG TERM: EC
Hazardous weather outlook, Mar 26, 2:41 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CST SAT MAR 26 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
272041-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
241 PM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
NUMEROUS SEVERE THUNDERSTORMS WILL OCCUR OVER NORTHEAST
LOUISIANA...SOUTHEAST ARKANASAS AND MUCH OF CENTRAL MISSISSIPPI
FOR TONIGHT.

LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL OCCUR WITH SEVERE
STORMS THAT DEVELOP ANYWHERE IN THE REGION FOR TONIGHT.

A WARM FRONT WILL LIFT TO THE NORTH THROUGH MUCH OF THE OUTLOOK
AREA BY THIS EVENING.  COPIOUS AMOUNTS OF GULF MOISTURE THAT WILL
SURGE INLAND BEHIND THE FRONT WILL SIGNIFICANTLY DESTABILIZE THE
AIR MASS. WIND FLOW WILL INTENSIFY THROUGH THE ATMOSPHERE LATER
THIS AFTERNOON INTO TONIGHT TO INCREASE WIND SHEAR...AN ESSENTIAL
INGREDIENT TO SUPERCELL THUNDERSTORM DEVELOPMENT. AS A STRONG JET
STREAM CORE PUNCHES INTO THE REGION THIS EVENING AND A DEEP LOW
PRESSURE SYSTEM LIFTS ACROSS THE AREA..STRONG DYNAMICS WILL
SUPPORT DEEP  CONVECTION ACROSS THE REGION.

THERE IS A GOOD POTENTIAL FOR LARGE HAIL AND TORNADOES ACROSS THE
WHOLE FORECAST AREA THROUGH TONIGHT. THE CHANCES OF SEVERE
WEATHER WILL DECREASE AFTER MIDNIGHT FROM WEST TO EAST.

ON SUNDAY THERE WILL THE POTENTIAL OF  SOME  STRONG THUNDERSTORMS
WITH HAIL AS THE UPPER LEVEL SYSTEM
PASSES OVERHEAD.

PLEASE STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN JACKSON FOR
FURTHER UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION.

...FLOODING...
PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT
DEVELOP LATE THIS AFTERNOON AND TONIGHT. PONDING WATER CAN BE
EXPECTED ON ROADWAYS AND IN LOW LYING AREAS IN THE VICINITY OF
STORMS. RAINFALL INTENSITY WILL DECREASE FROM THE WEST AROUND
MIDNIGHT BUT PERIODS OF HEAVIER RAINFALL CAN BE EXPECTED THROUGH
MUCH OF THE NIGHT FOR EAST MISSISSIPPI AREAS.

...NON PRECIPITATION...
AS THE UPPER LEVEL SYSTEM PASSES OVERHEAD DURING THE DAY
SURFACE WINDS WILL INCREASE WITH SUSTAIN WINDS OF 15 MPH WITH
GUSTS OF AROUND 30 MPH DURING MAINLY THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED  THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 26, 4:30 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             1 N BROOKHAVEN          31.60N 90.45W
03/26/2005  0.88 INCH        LINCOLN            MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED NICKEL SIZED HAIL ONE MILE
            NORTH OF THE BROOKHAVEN CITY LIMITS.

&&

CAW/CAB
Local storm report, Mar 26, 4:34 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             3 SE ELLISVILLE         31.57N 89.17W
03/26/2005  1.75 INCH        JONES              MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZED HAIL 3 MILES
            SOUTHEAST OF ELLISVILLE.

&&

CAW/CAB
Local storm report, Mar 26, 4:42 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 N JONESVILLE          31.67N 91.83W
03/26/2005  1.00 INCH        CATAHOULA          LA   LAW ENFORCEMENT

            PARISH POLICE REPORTED QUARTER SIZED HAIL HALFWAY BETWEEN
            JONESVILLE AND HARRISONBURG NEAR THE SANDY LAKE
            COMMUNITY.

&&

CAW/CAB
Local storm report, Mar 26, 4:44 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             2 S BROOKHAVEN          31.55N 90.45W
03/26/2005  0.75 INCH        LINCOLN            MS   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED PENNY SIZED HAIL ABOUT 2
            MILES SOUTH OF BROOKHAVEN.

&&

CAW/CAB
Local storm report, Mar 26, 4:54 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TORNADO          7 W MONTICELLO          31.55N 90.23W
03/26/2005                   LAWRENCE           MS   LAW ENFORCEMENT

            LAW ENFORCEMENT EMPLOYEE REPORTED A TORNADO HEADED TOWARD
            MONTICELLO. THIS EMPLOYEE WAS ON HWY 84 HEADED TOWARD
            BROOKHAVEN.

&&

CAW/CAB
Local storm report, Mar 26, 4:56 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             SANDERSVILLE            31.79N 89.04W
03/26/2005  1.75 INCH        JONES              MS   FIRE DEPT/RESCUE

            FIREMAN REPORTED GOLF BALL SIZED HAIL IN THE TOWN OF
            SANDERSVILLE.

&&

CAW/CAB

The radar

The Jackson/Brandon,MS radar (KDGX), 71 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

21 hail, 14 thunderstorm wind, 9 tornado, 1 funnel cloud. Local standard time, as filed.

Hail, Jefferson Davis

When
March 26, 4:58 PM CST to 5:08 PM CST
Where
Jefferson Davis County, 5 mi SSE of Bassfield
Measured
1.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.017, -89.300

This supercell thunderstorm moved out of northern Marion county, then across southeast Jefferson Davis county before moving into central Covington county. This storm continued to intensify and produced penny to ping pong ball sized hail as it moved north northeast across southeast Jefferson Davis county.

Hail, Jefferson Davis

When
March 26, 5:01 PM CST to 5:06 PM CST
Where
Jefferson Davis County, 1 mi W of Hebron
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.750, -90.650

Hail, Covington

When
March 26, 5:09 PM CST to 5:28 PM CST
Where
Covington County, 6 mi SSW of Seminary
Measured
2.75 in hail
Property damage
$200,000
Reported by
GENERAL PUBLIC
Coordinates
32.150, -88.833

The supercell thunderstorm, which moved across southeast Jefferson Davis county, moved across the entire central portion of Covington county from 6 miles south-southwest of Seminary to 6 miles north-northeast of Seminary. This storm produced hail from quarter to golf ball to baseball sized hail. The largest hail occurred around and just north of Seminary where baseball sized hail occurred. This large hail damaged several vehicles and homes. Also along the storms path, hail accumulated to a few inches deep.

Hail, Jones

When
March 26, 5:28 PM CST to 5:48 PM CST
Where
Jones County, Oak Bowery
Measured
1.75 in hail
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
32.133, -88.800

The long lived supercell thunderstorm continued out east-central Covington county and into west-central Jones county as it moved north-northeast. The first few miles into the county, the storm produced quarter to golf ball sized hail. As the storm moved near Soso, the hail became smaller and was near nickel size.

Tornado, Adams

When
March 26, 5:36 PM CST to 5:45 PM CST
Where
Adams County, 8 mi N of Natchez
Rating
F1
Path length
7 mi
Path width
75 yd
Property damage
$120,000
Reported by
NWS STORM SURVEY
Coordinates
33.750, -90.733

Tornado, Adams

When
March 26, 5:40 PM CST to 5:46 PM CST
Where
Adams County, 3 mi N of Pine Ridge
Rating
F1
Path length
3 mi
Path width
75 yd
Property damage
$25,000
Reported by
NWS STORM SURVEY
Coordinates
32.300, -88.650

Hail, Lauderdale

When
March 26, 5:45 PM CST
Where
Lauderdale County, Collinsville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.350, -90.650

Hail, Yazoo

When
March 26, 5:45 PM CST to 6:08 PM CST
Where
Yazoo County, 3 mi S of Bentonia
Measured
2.5 in hail
Injuries
1 direct, 0 indirect
Property damage
$300,000
Reported by
NWS STORM SURVEY
Coordinates
32.333, -90.600

The intense left moving supercell thunderstorm continued to move northward out of Hinds county into Yazoo county near the Bentonia area. This storm produced a swath of quarter to golf ball to tennis ball sized hail from around Bentonia to the Benton area. The largest hail occurred in Bentonia to 5 miles north of Bentonia where golf ball to tennis ball sized hail was driven by 80 to 90 mph winds. This large hail damaged vehicles, broke windows and punched holes in siding.

Tornado, Jefferson

When
March 26, 5:45 PM CST to 5:47 PM CST
Where
Jefferson County, 4 mi WSW of Church Hill
Rating
F1
Path length
1 mi
Path width
75 yd
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
33.767, -90.667

This tornado moved into far northern Adams county after crossing the Mississippi River from Concordia parish. This tornado moved just north of the Pine Ridge Community and uprooted/snapped a few hundred trees. One hunting camp was destroyed by large fallen trees along Church Hill Road. This tornado continued to track north-northeast into southwest Jefferson county where it dissipated one mile into the county. The total path length across Concordia parish, Adams and Jefferson counties was 9 miles.

Tornado, Jefferson

When
March 26, 5:46 PM CST to 5:56 PM CST
Where
Jefferson County, 5 mi SW of Church Hill
Rating
F0
Path length
5 mi
Path width
75 yd
Property damage
$25,000
Reported by
NWS STORM SURVEY
Coordinates
31.750, -90.967

Another tornado developed just to the south of where the first northern Adams county tornado tracked. This tornado first touched down 3 miles north of the Pine Ridge Community and tracked north-northeast into Jefferson county where it dissipated 1 mile southeast of Church Hill. Dozens of trees were uprooted/snapped along the 8 mile path across northern Adams and southwest Jefferson counties.

Thunderstorm Wind, Yazoo

When
March 26, 5:47 PM CST to 6:12 PM CST
Where
Yazoo County, Bentonia
Measured
80 kt (92 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$1.0 million
Reported by
NWS STORM SURVEY
Coordinates
32.383, -90.467

The same left moving supercell thunderstorm that brought the large hail, also brought devastating straight line winds to a good portion of central Yazoo county from Bentonia to north of Benton. Several hundred trees and dozens of power lines were blown down or snapped. One tree and power line landed on a car and caused an injury. The most significant wind damage occurred from Bentonia to around Little Yazoo. Here the winds were estimated around 90 mph. Many structures sustained major to minor damage with all or a portion of the roof blown off, siding peeled off and windows broken. The Bentonia-Gibbs School had a good portion of its roof blown off and sustained water damage. Additionally, three businesses had major damage, three with minor, six mobile homes were destroyed and nine sustained major damage, twenty-seven homes sustained minor damage and seven sheds were destroyed. An area just north of Benton and west of Midway was a focus for additional trees and power line damage.

Hail, Jefferson

When
March 26, 5:50 PM CST to 6:10 PM CST
Where
Jefferson County, Church Hill
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.050, -90.217

A supercell thunderstorm, which previously produced two tornadoes, continued to track east-northeast across central Jefferson county. This storm produced a swath of nickel to quarter sized hail from near Church Hill to just northeast of Fayette.

Thunderstorm Wind, Jefferson

When
March 26, 6:12 PM CST to 6:16 PM CST
Where
Jefferson County, 5 mi NE of Fayette
Measured
70 kt (81 mph) estimated gust
Property damage
$30,000
Reported by
NWS STORM SURVEY
Coordinates
33.183, -90.233

A three mile swath of significant wind damage ocNumerous trees and several power lines were blown down, just north of Bolton, on Bolton-Brownsville Road and just east of B

Hail, Warren

When
March 26, 6:14 PM CST to 6:16 PM CST
Where
Warren County, 5 mi E of Bovina
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.767, -90.783

Tornado, Jefferson

When
March 26, 6:15 PM CST to 6:27 PM CST
Where
Jefferson County, 6 mi ENE of Fayette
Rating
F1
Path length
8 mi
Path width
75 yd
Property damage
$70,000
Reported by
NWS STORM SURVEY
Coordinates
31.750, -89.933

Hail, Hinds

When
March 26, 6:16 PM CST to 6:55 PM CST
Where
Hinds County, Edwards
Measured
1.5 in hail
Property damage
$500,000
Reported by
EMERGENCY MANAGER
Coordinates
31.783, -90.750

A supercell thunderstorm intensified across eastern Warren county and moved east-northeast across portions of central Hinds county. This storm produced a swath of nickel to ping pong ball sized hail from Edwards to Bolton to Clinton. This hail caused minor damage to many roofs and vehicles.

Tornado, Claiborne

When
March 26, 6:27 PM CST to 6:29 PM CST
Where
Claiborne County, 4 mi SSW of Peyton
Rating
F1
Path length
2 mi
Path width
75 yd
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
31.733, -89.967

This tornado touched down 6 miles east-northeast of Fayette and tracked east-northeast into southwest Claiborne county south of Peyton. A few hundred trees were uprooted and snapped along the path as well as one home which sustained roof damage. The total path length across northeast Jefferson and southwest Claiborne county was 10 miles.

Thunderstorm Wind, Holmes

When
March 26, 6:27 PM CST to 6:35 PM CST
Where
Holmes County, 4 mi N of Coxburg
Measured
63 kt (72 mph) estimated gust
Property damage
$15,000
Reported by
UTILITY COMPANY
Coordinates
31.817, -90.667

Several trees and power lines were blown down between Tolarville to just south of Tchula.

Hail, Holmes

When
March 26, 6:35 PM CST
Where
Holmes County, Tchula
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.800, -90.517

Thunderstorm Wind, Jefferson

When
March 26, 6:35 PM CST
Where
Jefferson County, 1 mi E of Mc Bride
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
32.317, -89.667

Several trees and large limbs were blown down.

Thunderstorm Wind, Hinds

When
March 26, 6:37 PM CST to 6:49 PM CST
Where
Hinds County, 2 mi N of Bolton
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
31.783, -90.750

Numerous trees and several power lines were blown down, just north of Bolton, on Bolton-Brownsville Road and just east of BrownsSeveral trees and large limbs

Tornado, Claiborne

When
March 26, 6:40 PM CST to 6:41 PM CST
Where
Claiborne County, 5 mi SE of Peyton
Rating
F0
Path length
0.5 mi
Path width
50 yd
Property damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
31.974, -90.912 (the zone’s center; the record gives no point)

Tornado, Copiah

When
March 26, 6:41 PM CST to 6:48 PM CST
Where
Copiah County, 5 mi N of Pleasant Hill
Rating
F1
Path length
4 mi
Path width
75 yd
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
31.617, -90.483

This tornado developed just inside Claiborne county, 1 mile southeast of Burnell, and tracked north-northeast for about 4 miles into southwest Copiah county. This tornado uprooted and snapped several dozen trees as it moved across the Barlow Road and highway 547 areas.

Hail, Copiah

When
March 26, 6:44 PM CST to 6:45 PM CST
Where
Copiah County, Barlow
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.550, -90.200

Penny sized hail covered the ground.

Thunderstorm Wind, Copiah

When
March 26, 6:47 PM CST
Where
Copiah County, Allen
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.500, -88.850

A few trees were blown down.

Thunderstorm Wind, Copiah

When
March 26, 6:53 PM CST to 6:54 PM CST
Where
Copiah County, 1 mi SW of Glancy
Measured
58 kt (67 mph) estimated gust
Property damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
31.767, -90.133

Several trees and large limbs were blown down near State Highway 28 and Barlow Road.

Hail, Scott

When
March 26, 7:35 PM CST to 7:45 PM CST
Where
Scott County, Forkville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.867, -89.550

Funnel Cloud, Lincoln

When
March 26, 7:53 PM CST
Where
Lincoln County, 3 mi S of Brookhaven
Reported by
EMERGENCY MANAGER
Coordinates
32.400, -88.600

Thunderstorm Wind, Lincoln

When
March 26, 7:56 PM CST to 8:15 PM CST
Where
Lincoln County, 3 mi NW of Brookhaven
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
32.083, -89.117

Numerous trees and several power lines were blown down from central Lincoln county to east-central Lincoln county as a supercell thunderstorm moved across the area. The damage occurred from near the Loyd Star Community to Heuks Retreat to around Woolworth.

Thunderstorm Wind, Scott

When
March 26, 8:00 PM CST
Where
Scott County, 2 mi S of Morton
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
UTILITY COMPANY
Coordinates
32.300, -88.650

A few trees and power lines were blown down just south of Morton.

Thunderstorm Wind, Lawrence

When
March 26, 8:20 PM CST
Where
Lawrence County, 5 mi W of Monticello
Measured
62 kt (71 mph) estimated gust
Property damage
$80,000
Reported by
EMERGENCY MANAGER
Coordinates
32.267, -88.833

Several trees were blown down, one fell on a house and another on a camper. The severe winds also destroyed a out shed.

Hail, Lauderdale

When
March 26, 8:27 PM CST to 8:32 PM CST
Where
Lauderdale County, Collinsville
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
31.467, -89.533

Thunderstorm Wind, Lawrence

When
March 26, 8:30 PM CST
Where
Lawrence County, 1 mi N of Oma
Measured
57 kt (66 mph) estimated gust
Property damage
$2,000
Reported by
STORM CHASER
Coordinates
31.433, -89.717

A few trees were blown down with one large tree blown across State Highway 27.

Thunderstorm Wind, Smith

When
March 26, 8:43 PM CST to 8:45 PM CST
Where
Smith County, Mize
Measured
60 kt (69 mph) estimated gust
Property damage
$12,000
Reported by
EMERGENCY MANAGER
Coordinates
31.617, -89.400

Several trees and a power line were blown down.

Tornado, Jefferson Davis

When
March 26, 8:43 PM CST to 8:47 PM CST
Where
Jefferson Davis County, 1 mi NE of Hebron
Rating
F1
Path length
2 mi
Path width
75 yd
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
32.450, -89.650

This tornado touched down just to the northeast of Hebron and tracked east-northeast for 2 miles. Numerous large trees were uprooted across Atkinson and Sykes Roads.

Hail, Lauderdale

When
March 26, 9:04 PM CST
Where
Lauderdale County, Zero
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.683, -91.400

Hail, Lauderdale

When
March 26, 9:09 PM CST
Where
Lauderdale County, Russell
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
31.700, -91.317

Thunderstorm Wind, Jasper

When
March 26, 9:20 PM CST to 9:28 PM CST
Where
Jasper County, 9 mi S of Garlandville
Measured
65 kt (75 mph) estimated gust
Property damage
$40,000
Reported by
UTILITY COMPANY
Coordinates
31.683, -91.350

Several power poles and power lines were blown down.

Hail, Lauderdale

When
March 26, 9:40 PM CST to 9:53 PM CST
Where
Lauderdale County, 9 mi SW of Meridian
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.667, -91.317

A swath of penny to quarter sized hail fell from just south of the Meehan Community to around Marion.

Hail, Jasper

When
March 26, 9:50 PM CST to 9:58 PM CST
Where
Jasper County, 3 mi N of Bay Spgs
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.500, -88.850

Thunderstorm Wind, Clarke

When
March 26, 10:25 PM CST
Where
Clarke County, 3 mi SSW of Enterprise
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
32.583, -90.367

Several trees were blown down along State Highway 11 between Enterprise and Wautubbee.

Hail, Clarke

When
March 26, 10:30 PM CST
Where
Clarke County, Stonewall
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.633, -90.367

Hail, Lauderdale

When
March 26, 10:46 PM CST to 11:02 PM CST
Where
Lauderdale County, Zero
Measured
1.75 in hail
Property damage
$30,000
Reported by
BROADCAST MEDIA
Coordinates
31.783, -90.850

A supercell thunderstorm re-intensified across east-central Lauderdale county and produced penny to golf ball sized hail from near the Zero Community to just southeast of Kewanee.

Hail, Bolivar

When
March 26, 11:00 PM CST to 11:02 PM CST
Where
Bolivar County, Cleveland
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.717, -91.250

Hail, Sunflower

When
March 26, 11:03 PM CST to 11:04 PM CST
Where
Sunflower County, 3 mi NW of Dockery
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.767, -91.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyThe tornado archive for Mississippi, 2005Warnings in Mississippi, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442127, 5441607, 5442128, 5442129, 5442130, 5442132, 5441304, 5441305, 5442131, 5441303, 5441306, 5441307, 5441308, 5441602, 5441310, 5441603, 5441309, 5441605, 5441606, 5441609, 5441604, 5441610, 5441611, 5441612, 5441614, 5441613, 5441615, 5441617, 5441618, 5441616, 5441619, 5439313, 5439312, 5439314, 5441608, 5439315, 5439316, 5439317, 5439318, 5439319, and more.